Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 31, NWS Memphis, TN

May 2, 20097 counties in Mississippi; Lee County, Phillips County, Arkansas

NWS Memphis, TN issued this flash flood warning at May 2, 2009, 4:57 PM CDT for 7 counties in Mississippi; Lee County, Phillips County, Arkansas. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2009, 4:57 PM CDT (21:57 UTC)
Expired
May 2, 2009, 11:00 PM CDT
In force
6 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Lee County, AR, Phillips County, AR, Coahoma County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Yalobusha County, MS

The radar

The Memphis radar (KNQA), 147 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 6:00 PM CDTFLASH FLOODMarianna, ARNUMEROUS ROADS CLOSED IN COUNTY, SEVERAL HOMES INUNDATED WITH WATER, AND 3 TO 4 FEET WATER IN POLICE DEPARTMENT.
May 2, 6:00 PM CDTFLASH FLOODMarvell, ARNUMEROUS ROADS CLOSED IN COUNTY, SEVERAL HOMES INUNDATED WITH WATER, AND 3 TO 4 FEET WATER IN POLICE DEPARTMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 61 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-05-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-05-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 164 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-81 J/kg
Mixed-layer LCL
442 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
164 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 022159
FFWMEG
ARC077-107-MSC027-107-119-135-137-143-161-030400-
/O.NEW.KMEG.FF.W.0031.090502T2159Z-090503T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
457 PM CDT SAT MAY 2 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  LEE COUNTY IN EASTERN ARKANSAS...
  PHILLIPS COUNTY IN EASTERN ARKANSAS...
  COAHOMA COUNTY IN NORTHWEST MISSISSIPPI...
  PANOLA COUNTY IN NORTHWEST MISSISSIPPI...
  QUITMAN COUNTY IN NORTHWEST MISSISSIPPI...
  TALLAHATCHIE COUNTY IN NORTHWEST MISSISSIPPI...
  SOUTHERN TATE COUNTY IN NORTHWEST MISSISSIPPI...
  TUNICA COUNTY IN NORTHWEST MISSISSIPPI...
  WESTERN YALOBUSHA COUNTY IN NORTHWEST MISSISSIPPI...

* UNTIL 1100 PM CDT

* AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 3 HOURS DOPPLER     
  RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS   
  THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ST FRANCIS
  NATIONAL PARK...JOHN W KYLE STATE PARK...TUNICA...STRAYHORN...
  SLEDGE...SHERARD...SENATOBIA...SARDIS...POPE...PLEASANT GROVE...
  NORTH TUNICA...MARKS...LITTLE TEXAS...KINGS...JONESTOWN...FRIARS
  POINT...DUNDEE...DUBBS...DARLING...CURTIS STATION...CRENSHAW...
  COMO...COLDWATER...BELEN...BATESVILLE...BARR...ARKABUTLA...WEST
  HELENA...WATKINS CORNER...RONDO...NEW SALEM...MORO...MARVELL...
  MARIANNA...LEXA...HELENA...GARRET GROVE...ELAINE AND AUBREY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED IN 
THE WARNED AREA WITH LOCALLY HEAVIER AMOUNTS OVER 4 INCHES POSSIBLE 
SOUTH OF A MARIANNA ARKANSAS TO SENATOBIA MISSISSIPPI LINE THROUGH 
11 PM CDT. ADDITIONAL HEAVY RAINFALL IS POSSIBLE AFTER 11 PM CDT.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS
OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED
BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP
TO HIGHER GROUND.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3370 9029 3376 9029 3377 9018 3381 9045
      3398 9045 3398 9065 3412 9067 3412 9110
      3434 9105 3435 9100 3473 9106 3474 9111
      3490 9110 3491 9109 3467 8974 3387 8970
      3389 8992 3382 8993 3380 9012 3372 9013

$$
1 follow-up statement
000 
WGUS74 KMEG 030243
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
943 PM CDT SAT MAY 2 2009

ARC077-107-MSC027-107-119-135-137-143-161-030400-
/O.CON.KMEG.FF.W.0031.000000T0000Z-090503T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PHILLIPS AR-LEE AR-TUNICA MS-TATE MS-PANOLA MS-COAHOMA MS-QUITMAN MS-
YALOBUSHA MS-TALLAHATCHIE MS-
943 PM CDT SAT MAY 2 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
TALLAHATCHIE...WESTERN YALOBUSHA...QUITMAN...COAHOMA...PANOLA...
TATE...TUNICA...LEE AND PHILLIPS COUNTIES...

AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE RAIN OVER THE WARNED AREA. OVER THE PAST 3 HOURS...DOPPLER 
RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE 
WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHITE RIVER
NATIONAL WILDLIFE REFUGE...ST FRANCIS NATIONAL PARK...JOHN W KYLE
STATE PARK...TUNICA...STRAYHORN...SLEDGE...SHERARD...SENATOBIA...
SARDIS...POPE...PLEASANT GROVE...PHILLIPP...NORTH TUNICA...MARKS...
LITTLE TEXAS...LAMBERT...KINGS...JONESTOWN...FRIARS POINT...DUNDEE...
DUBBS...DARLING...CURTIS STATION...CROWDER...CRENSHAW...COMO...
COLDWATER...CLARKSDALE...BELEN...BATESVILLE...BARR...ARKABUTLA...WEST
HELENA...WATKINS CORNER...RONDO...NEW SALEM...MORO...MARVELL...
MARIANNA...LEXA...HELENA...GARRET GROVE...ELAINE...CRUMROD AND
AUBREY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 11 PM CDT.  ADDITIONAL HEAVY RAINFALL IS POSSIBLE
AFTER 11 PM CDT.

.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3370 9029 3376 9029 3377 9018 3381 9045
      3398 9045 3398 9065 3412 9067 3412 9110
      3434 9105 3435 9100 3473 9106 3474 9111
      3490 9110 3491 9109 3467 8974 3387 8970
      3389 8992 3382 8993 3380 9012 3372 9013

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 2, 2:42 PM CDT, 2 hours 15 minutes earlier.

Area forecast discussion, May 2, 2:42 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
242 PM CDT SAT MAY 2 2009

.DISCUSSION...

THREAT FOR HEAVY RAIN WILL CONTINUE THROUGH REST OF THE WEEKEND. A
STATIONARY FRONT WILL REMAIN OVER THE MIDSOUTH THROUGH SUNDAY
EVENING. TONIGHT...MODELS ARE IN GOOD AGREEMENT WITH THE DEVELOPMENT
OF SFC LOW IN THE VICINITY OF THE ARKLATEX REGION. LOW WILL TRACK
NORTHEAST ALONG FRONT. STATIONARY FRONT CURRENTLY STRETCHES FROM
NORTHWEST MISSISSIPPI TO MIDDLE TENNESSEE. THE DEVELOPMENT OF THE
LOW SHOULD PUSH THE FRONT BACK NORTH OF THE MEMPHIS METRO AREA. THIS
MOVEMENT BACK NORTH SHOULD BEGIN TO DIRECT THE MODERATE TO HEAVY
RAIN TOWARD NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND
NORTHWEST TENNESSEE. HOWEVER UNTIL THE LOW DEVELOPS...THE HEAVIEST
RAIN WILL CONTINUE TO AFFECT NORTHWEST MISSISSIPPI AND EAST ARKANSAS
INTO SOUTHWEST TENNESSEE. LATEST RADAR IMAGES SHOW AN AREA OF RAIN
STRETCHING ALL THE WAY BACK TO OKLAHOMA. THIS RAIN WILL CONTINUE TO
TRACK EAST ALONG THE FRONT. EXPECT SOME LOCATIONS MAY PICK UP 4-5
INCHES TONIGHT ON TOP OF WHAT HAS FALLEN ALREADY TODAY. FLASH
FLOODING AND RIVER FLOODING WILL BE A CONCERN. AS FOR SEVERE WEATHER
POTENTIAL...SOME STORMS THAT PUSHED OUT OF NORTHWEST MISSISSIPPI
INTO NORTHEAST MISSISSIPPI HAVE GONE SEVERE. HAVE HAD A TORNADO
REPORT OUT OF LEE COUNTY MS. EXPECT NORTHEAST MISSISSIPPI TO
CONTINUE TO SEE THE POTENTIAL FOR SEVERE WEATHER.
ELSEWHERE...EXPECT RAIN AND CLOUD COVER TO HAVE DIMINISHED SEVERE
THREAT. LOWS WILL RANGE FROM THE MID 50S ACROSS NORTHEAST ARKANSAS TO
THE MID 60S ACROSS NORTHEAST MISSISSIPPI.

SUNDAY INTO SUNDAY NIGHT...LOW TRACKS NORTHEAST OF THE CWA AS FRONT
BEGINS TO PUSH SOUTHEAST. MODELS INDICATING ANOTHER SFC LOW MAY FORM
AND TRACK NORTHEAST ACROSS NORTHEAST MISSISSIPPI LATE SUNDAY
AFTERNOON INTO SUNDAY EVENING. EXPECT HEAVY RAIN TO CONTINUE FOR
AREAS NORTH OF THE FRONT. AGAIN...EXPECT SEVERE POTENTIAL TO BE
LIMITED TO MAINLY NORTHEAST MISSISSIPPI. THE ATMOSPHERE MAY BE TOO
WORKED OVER FOR ANY SEVERE STORMS ELSEWHERE. HIGHS WILL RANGE FROM
THE LOW 60S ACROSS NORTHEAST ARKANSAS TO THE MID 70S ACROSS
NORTHEAST MISSISSIPPI. LOWS SUNDAY NIGHT SHOULD BE IN THE 50S
EVERYWHERE.

MONDAY...MODELS DIFFER ON TIMING IN REGARDS TO THE EXIT OF THE
FRONT. THERE COULD STILL BE SOME LINGERING RAIN ACROSS NORTHEAST
MISSISSIPPI. ELSEWHERE...HIGH PRESSURE WILL BEGIN BUILDING INTO THE
REGION. HIGHS WILL BE IN THE UPPER 60S TO LOWER 70S.

MONDAY NIGHT INTO TUESDAY...HIGH PRESSURE WILL REMAIN OVER THE AREA.
EXPECT DRY CONDITIONS. HIGHS WILL RETURN TO NEAR NORMAL WITH
READINGS IN THE UPPER 70S. LOWS WILL BE IN THE 50S.

TUESDAY NIGHT THROUGH WEDNESDAY NIGHT...NEW GFS HAS COME IN FASTER
WITH THE NEXT SHORTWAVE WHILE ECMWF CONTINUES TO SHOW THE SHORTWAVE
MOVING THROUGH THE AREA WEDNESDAY AND WEDNESDAY NIGHT. ECMWF HAS
BEEN CONSISTENT. HOWEVER FOR NOW WILL KEEP SMALL POPS FOR TUESDAY
NIGHT AND HIGHER POPS FOR WEDNESDAY AND WEDNESDAY NIGHT.

THURSDAY THROUGH END OF FORECAST PERIOD...MODELS DIVERGE ON
SOLUTIONS FOR END OF THE WEEK. ECMWF BRINGS BRIEF HIGH PRESSURE INTO
THE AREA FOR THURSDAY AND THURSDAY NIGHT. THE ECMWF THEN BRINGS A
FRONT INTO THE AREA FRIDAY THROUGH EARLY SATURDAY. HOWEVER...THE GFS
KEEPS POPS THROUGH THE ENTIRE PERIOD WITH SEVERAL UPPER LEVEL
DISTURBANCES MOVING THROUGH THE AREA. WILL LEAN TOWARD THE ECMWF FOR
NOW.

KRM

&&

.AVIATION...

18Z TAFS

A FRONT IS NEARLY STATIONARY ROUGHLY ALONG THE I-40 CORRIDOR ATTM.
ALONG AND NORTH OF THE FRONT... INCLUDING KMEM...KMKL AND KJBR
MVFR/IFR CONDS ARE WIDESPREAD IN HEAVY RAIN. SOUTH OF THE
FRONT...INCLUDING KTUP...CONDS ARE MVFR/VFR WITH SCATTERED TO
NUMEROUS SHRAS AND TSRAS. NOT MUCH CHANGE EXPECTED OVER THE NEXT
SEVERAL HOURS AS THE LARGE AREA OF PRECIP CONTINUES TO PUSH IN
FROM THE WEST. THERE MAY BE SOME IMPROVEMENT IN CONDS LATE THIS
AFTERNOON INTO THE EARLY EVENING AS SHORT TERM MODELS DO INDICATE
THIS CURRENT ROUND OF PRECIP TAPERING OFF SOME. HOWEVER...CONDS
WILL DETERIORATE ONCE AGAIN TONIGHT AS LOW PRESSURE DEVELOPS AND
MOVES ALONG THE FRONT RESULTING IN MORE HEAVY RAIN. AT KMEM...KMKL
AND KJBR NORTHERLY WINDS AT 5-10 MPH WILL BE SHIFTING TO EAST AND
THEN SOUTH AS THE LOW TRACKS THROUGH THE REGION TONIGHT. KTUP WILL
REMAIN SOUTHERLY AND INCREASE THROUGH THE PERIOD.

SJM

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  64  68  55  69 / 100 100  60  10
MKL  61  66  53  67 / 100 100  70  20
JBR  54  60  50  69 / 100  80  40  10
TUP  66  75  57  69 /  80  90  80  40

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR DUNKLIN-PEMISCOT.

MS...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ALCORN-BENTON MS-
     COAHOMA-DESOTO-LAFAYETTE-MARSHALL-PANOLA-PRENTISS-QUITMAN-
     TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR CARROLL-CHESTER-
     CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
     HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
     OBION-SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, May 2, 3:14 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
314 PM CDT SAT MAY 2 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-032215-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
314 PM CDT SAT MAY 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
TONIGHT ACROSS SOUTHWEST TENNESSEE AND MUCH OF NORTH MISSISSIPPI. THE
AREA AFFECTED IS GENERALLY ALONG AND EAST OF A LINE FROM
CHARLESTON MISSISSIPPI TO MILLINGTON TENNESSEE AND SOUTH OF A LINE
FROM MILLINGTON TENNESSEE TO SAVANNAH TENNESSEE. THE MAIN THREATS
ARE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO
POSSIBLE. THE MOST FAVORED TIME WILL BE BETWEEN THIS AFTERNOON AND
MIDNIGHT.

A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF EAST ARKANSAS...THE
MISSOURI BOOTHEEL...WEST TENNESSEE...AND NORTH MISSISSIPPI
ALONG AND NORTHWEST OF A LINE FROM COFFEEVILLE TO IUKA. BETWEEN 4
AND 6 INCHES OF ADDITIONAL RAINFALL...LOCALLY MORE...IS EXPECTED
THROUGH THE WEEKEND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY ACROSS EAST-
CENTRAL ARKANSAS...SOUTHWEST TENNESSEE AND NORTH MISSISSIPPI. THE
AREA AFFECTED IS GENERALLY ALONG AND SOUTH OF A LINE FROM WYNNE
ARKANSAS TO COVINGTON TENNESSEE TO LEXINGTON TENNESSEE. THE MAIN
THREATS ARE DAMAGING WINDS AND LARGE HAIL. IN ADDITION...ISOLATED
TORNADOES ARE POSSIBLE MAINLY ACROSS NORTH MISSISSIPPI.

A FLASH FLOOD WATCH HAS BEEN ISSUED THROUGH SUNDAY NIGHT FOR ALL
OF EAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE...AND
NORTH MISSISSIPPI ALONG AND NORTHWEST OF A LINE FROM COFFEEVILLE
TO IUKA. BETWEEN 4 AND 6 INCHES OF ADDITIONAL RAINFALL...LOCALLY
MORE...IS EXPECTED THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON INTO TONIGHT AND
AGAIN SUNDAY. SPOTTERS SHOULD RELAY REPORTS OF SEVERE WEATHER AND
FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN MEMPHIS.

KRM

In the hours before

Local storm report, May 2, 2:41 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
241 PM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TORNADO          5 WNW MANTACHIE         34.34N 88.57W
05/02/2009                   LEE                MS   LAW ENFORCEMENT

            A POSSIBLE TORNADO TOUCHDOWN ON COUNTY ROAD 1451 NEAR
            EGGVILLE. A FEW POWERLINES AND TREES WERE KNOCKED DOWN. A
            COUPLE OF ALL TERRAIN VEHICLES WERE TOSSED AROUND.

0200 PM     TORNADO          2 N MANTACHIE           34.35N 88.49W
05/02/2009                   ITAWAMBA           MS   TRAINED SPOTTER

            MOTORIST REPORTED TORNADO PASSED OVERHEAD ON HWY 363

&&

MRM
Local storm report, May 2, 2:49 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
249 PM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TORNADO          5 WNW MANTACHIE         34.34N 88.57W
05/02/2009                   LEE                MS   LAW ENFORCEMENT

            A POSSIBLE TORNADO TOUCHDOWN ON COUNTY ROAD 1451 NEAR
            EGGVILLE. A FEW POWERLINES AND TREES WERE KNOCKED DOWN. A
            COUPLE OF ALL TERRAIN VEHICLES WERE TOSSED AROUND.

0200 PM     TORNADO          2 N MANTACHIE           34.35N 88.49W
05/02/2009                   ITAWAMBA           MS   TRAINED SPOTTER

            MOTORIST REPORTED TORNADO ON HWY 363 A FEW TREES DOWN

&&

MRM
Local storm report, May 2, 3:20 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
320 PM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TORNADO          5 WNW MANTACHIE         34.34N 88.57W
05/02/2009                   LEE                MS   LAW ENFORCEMENT

            A POSSIBLE TORNADO TOUCHDOWN ON COUNTY ROAD 1451 NEAR
            EGGVILLE. A FEW POWERLINES AND TREES WERE KNOCKED DOWN. A
            COUPLE OF ALL TERRAIN VEHICLES WERE TOSSED AROUND.

0200 PM     TORNADO          2 N MANTACHIE           34.35N 88.49W
05/02/2009                   ITAWAMBA           MS   TRAINED SPOTTER

            MOTORIST REPORTED TORNADO ON HWY 363 A FEW TREES DOWN

0200 PM     TORNADO          MANTACHIE               34.32N 88.49W
05/02/2009                   ITAWAMBA           MS   TRAINED SPOTTER

             TORNADO CAUSED SEVERAL LARGE OAK TREES TO FALL. CEDAR
            TREES BROKEN. SHED DEMOLISHED.ALL AT 524 MANTACHIE CREEK
            ROAD OFF HWY 371

&&

MRM
Local storm report, May 2, 4:04 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
404 PM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TORNADO          5 WNW MANTACHIE         34.34N 88.57W
05/02/2009                   LEE                MS   LAW ENFORCEMENT

            A POSSIBLE TORNADO TOUCHDOWN ON COUNTY ROAD 1451 NEAR
            EGGVILLE. A FEW POWERLINES AND TREES WERE KNOCKED DOWN. A
            COUPLE OF ALL TERRAIN VEHICLES WERE TOSSED AROUND. TREES
            FELL ON 5 HOUSES. 1 INJURY.

&&

MRM
Local storm report, May 2, 4:05 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
405 PM CDT SAT MAY 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     TORNADO          5 WNW MANTACHIE         34.34N 88.57W
05/02/2009                   LEE                MS   LAW ENFORCEMENT

            A POSSIBLE TORNADO TOUCHDOWN ON COUNTY ROAD 1451 NEAR
            EGGVILLE. A FEW POWERLINES AND TREES WERE KNOCKED DOWN. A
            COUPLE OF ALL TERRAIN VEHICLES WERE TOSSED AROUND. TREES
            FELL ON 5 HOUSES. 1 INJURY.

0200 PM     TORNADO          2 N MANTACHIE           34.35N 88.49W
05/02/2009                   ITAWAMBA           MS   TRAINED SPOTTER

            MOTORIST REPORTED TORNADO ON HWY 363 A FEW TREES DOWN

0200 PM     TORNADO          MANTACHIE               34.32N 88.49W
05/02/2009                   ITAWAMBA           MS   TRAINED SPOTTER

             TORNADO CAUSED SEVERAL LARGE OAK TREES TO FALL. CEDAR
            TREES BROKEN. SHED DEMOLISHED.ALL AT 524 MANTACHIE CREEK
            ROAD OFF HWY 371

&&

MRM
Special weather statement, May 2, 4:29 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
429 PM CDT SAT MAY 2 2009

MSZ024-022215-
MONROE MS-
429 PM CDT SAT MAY 2 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHERN MONROE COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES SOUTHEAST OF BINFORD AT 429 PM CDT...
MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN MONROE COUNTY SHOULD MONITOR THIS STORM CLOSELY THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 515 PM CDT.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 8:14 PM CDTSevere Thunderstorm WarningMEGAlcorn, Tishomingo46 min
May 2, 3:16 AM CDTAreal Flood AdvisoryMEGDeSoto, Tunica3 hr
May 2, 4:00 AM CDTAreal Flood AdvisoryMEGBenton, Marshall, Tate, Tippah2 hr
May 2, 9:22 AM CDTFlash Flood WarningMEGCoahoma, Tunica3 hr
May 2, 12:12 PM CDTFlash Flood WarningMEGCoahoma, Panola, Quitman, Tate, Tunica3 hr
May 2, 2:08 PM CDTTornado WarningMEGItawamba37 min
May 2, 2:30 PM CDTTornado WarningMEGItawamba19 min
May 2, 3:12 PM CDTFlash Flood WarningMEGCoahoma, Quitman, Tunica3 hr
May 1, 11:34 PM CDTFlash Flood WarningMEGPoinsett3 hr
May 2, 2:04 AM CDTFlash Flood WarningMEGCrittenden, Cross, Poinsett, St. Francis4 hr
May 2, 11:23 AM CDTRiver Flood WarningMEGMississippi, Poinsett47 hr
May 2, 11:23 AM CDTRiver Flood WarningMEGLee, St. Francis10 hr
May 2, 11:38 AM CDTRiver Flood WarningMEGMississippi25 days

Nearby

Flash Flood Warnings in Mississippi, 2009Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.